Prednisone, weight gain and excercise.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Doc2007
Regular Member


Date Joined Oct 2007
Total Posts : 294
   Posted 12/5/2007 2:03 PM (GMT -7)   
Hello all. I was on vacations and am just now getting back to posting. I have been on 6mp for 3 weeks now and Prednisone for 3 weeks as well. I havent had prednisone in 4 years so its a weird thing to be back on this stuff.
 
I have noticed my wieght increasing everyday...my thighs mid sectio and stomach especially seems constantly bloated. My coworker said I looked two months pregnant (Im a guy!) LOL
 
Anywho I was wondering if I should try to control the weight gain by excercising and stuff because in previous years I noticed the weight would simply fall off after the pred was stopped. But as I am now in my late 20's I am scared I might be left with a tummy of some sort. Which is a far cry from the lean slim six pack I am use to sporting...I just feel like my body is not my own right now.
 
If I did hit the gym again and started doing cardio would it actually fight the weight gain or would it be a useless battle at the prednisone is so strong?
 
Thanks

dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 12/5/2007 2:20 PM (GMT -7)   
i tried to stick with a low sodium diet. i have been on pred for almost 3 months now and fortunately for me i only gained weight in my face and neck (i have moon face and a double chin :( very unattractive!). i didn't gain any actual weight though. i also drink about a gallon of water a day and i was walking a few hours every week. now that it's so cold here i have stopped and now i am watching my carb/fat/sodium intake a bit more.
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
10mgs prednisone (getting there!), 50mgs 6mp, 4000mg pentasa, vicodin for pain & a boat load of other drugs for sleep and anxiety!


wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 390
   Posted 12/5/2007 5:18 PM (GMT -7)   
Definitely try to exercise if you feel up to it.  Even though Prednisone has horrible side effects it does actually speed up your metabolism so working out will help get rid of some of the bloat.  Exercise also helps speed your recovery in terms of getting back to your normal life (or helped me anyway) and I did notice a difference in my digestion.  Once my flare up ended and the D started to go away I ended up having constipation issues (which my dr said was ironically very common) - walking helped a lot with that (as did metamucil and about a gallon of water a day).
 
Try to really cut back on your sodium intake (not even so much from the shaker, be on the lookout for hidden sodium and don't go near canned soup or frozen dinners).  I have read that even a little celery a day helps tremendously with bloating, if you can tolerate it.
 
Good luck!  Remember this too shall pass!!

Matty G
New Member


Date Joined Dec 2007
Total Posts : 19
   Posted 12/5/2007 6:01 PM (GMT -7)   
I was on 60mg of pred when I got out of the hospital (november 23rd-27th). I'm tapering, so right now I'm only on 20mg a day. I have noticed, I can't get enough to drink today. I have drank almost a gallon of gatorade and am still am parched.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:17 AM (GMT -7)
There are a total of 2,733,417 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
235 Guest(s), 4 Registered Member(s) are currently online.  Details
sheepguy, tickbite666, Andrina, fightUC


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer